Alert archive / Maine / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Caribou, ME

July 11, 2006Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Jul 11, 2006, 3:58 PM EDT for Aroostook County, Maine. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 3:58 PM EDT (19:58 UTC)
Expired
Jul 11, 2006, 7:00 PM EDT
In force
3 hr
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:30 PM EDTFLASH FLOODSaint Agatha, MESTATE ROAD 162 AT SINCLAIR/ST AGATHA LINE DAMAGED BY FLASH FLOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 112002
FFWCAR
MEC003-112300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
358 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 700 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR FORT KENT...MOVING
  NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  FRENCHVILLE AND SAINT AGATHA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF BROOKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4720 6887 4705 6867 4718 6798 4742 6832

$$

MAT
3 follow-up statements
000 
WGUS71 KCAR 112037
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
430 PM EDT TUE JUL 11 2006

MEC003-112300-
AROOSTOOK ME-
430 PM EDT TUE JUL 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL AROOSTOOK COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR FRENCHVILLE...OR ABOUT 8 MILES EAST OF FORT KENT...
MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MADAWASKA AND SAINT AGATHA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF BROOKS AND STREAMS. SOME WATERWAYS OF PARTICULAR CONCERN 
ARE NORTH AND SOUTH PERLEY BROOKS...AUDIBERT BROOK...DAIGLE BROOK 
AND DICKEY BROOK.

IN HILLY TERRAIN...ROADS THAT CROSS SMALL STREAMS AND BROOKS ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. THE ROADWAY YOU ARE DRIVING ON 
MAY BE DAMAGED.

LAT...LON 4720 6887 4705 6867 4718 6798 4742 6832

$$

MAT
000 
WGUS71 KCAR 112124
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT TUE JUL 11 2006

MEC003-112300-
AROOSTOOK ME-
515 PM EDT TUE JUL 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL AROOSTOOK COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 10 MILES EAST OF FRENCHVILLE...OR ABOUT 11 MILES SOUTHEAST OF
MADAWASKA...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...GRAND ISLE...SAINT AGATHA AND LILLE.

AREAS OF PARTICULAR CONCERN ARE THIBODEAU...MUD AND DAIGLE 
BROOKS...WHERE RAINFALL RATES OF NEARLY TWO INCHES PER HOUR WERE 
ESTIMATED. ALL SMALL TRIBUTARIES OF THE SAINT JOHN RIVER...FROM FORT 
KENT TO LILLE ARE SUBJECT TO FLASH FLOODING.

LAT...LON 4720 6887 4705 6867 4718 6798 4742 6832

$$

MAT
000 
WGUS71 KCAR 112257
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
651 PM EDT TUE JUL 11 2006

MEC003-112301-
AROOSTOOK ME-
651 PM EDT TUE JUL 11 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR NORTH
CENTRAL AROOSTOOK COUNTY...

RAIN AND THUNDERSTORMS HAVE EXITED THE AREA. RADAR ESTIMATED 
PRECIPITATION AMOUNTS FROM ONE-HALF TO ONE-AND-ONE-HALF INCHES 
ACROSS THE REGION. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS 
TIME.

LAT...LON 4720 6887 4705 6867 4718 6798 4742 6832

$$

MAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:35 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 11, 3:35 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EDT TUE JUL 11 2006

.SYNOPSIS...A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE NORTH ON
WEDNESDAY AND THEN TRACK INTO THE MARITIMES ON THURSDAY WHILE ANOTHER
LOW PRESSURE SYSTEM IS EXPECTED TO TRACK EASTWARD FROM SOUTHERN
NEW ENGLAND INTO THE GULF OF MAINE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
USED THE WRF INTO WEDNESDAY GIVEN ITS PERFORMANCE SO FAR W/WHAT
IS HAPPENING W/THE CONVECTION BREAKING OUT OVER THE WRN & CNTL
CWA. AFTER THAT...A BLEND OF THE GUIDANCE WAS USED WEDNESDAY NIGHT
INTO THURSDAY NIGHT W/SFC LOW MOVING ACROSS SRN NEW ENGLAND.

CONVECTION FIRING LATE THIS AFTERNOON INTO THE EVENING ALONG STG
INSTABILITY SITUATED ACROSS WRN & CNTL AREAS. EXPECTING SOME OF
THE STMS TO GO SEVERE W/THE MAIN THREAT LARGE HAIL AND THE
POTENTIAL FOR FLASH FLOODING AS RAFL RATES COULD EASILY HIT 2/HR
AS THE STMS WILL BE SLOW MOVG W/TRAINING CELLS. UPPER LVL S/WV
WILL LIFT OUT INTO NEW BRUNSWICK TONIGHT W/MAIN AREA OF SHRA/TSRA
GOING W/IT. WENT AHEAD & BROUGHT IN AREAS OF FOG AS SOME CLEARING
IS ANTICIPATED TO ALLOW FOR LLVL COOLING W/MOIST GROUND.

SOME WEAK RIDGING TO TAKE PLACE ON WEDNESDAY AS HIGH PRES OVER
CANADA EASES DOWN INTO THE CWA. THIS WILL ALLOW FOR AT LEAST
PARTLY CLOUDY CONDITIONS & A STABILIZATION OF THE AIRMASS. AIRMASS
IS EXPECTED TO DRY A BIT AS DEWPOINTS DROP BACK INTO THE MID &
UPPER 50S ACROSS THE N & NEAR 60 FOR CNTL & DOWNEAST AREAS.
BOOSTED MAXES UP A DEG OR 2 W/MORE SUNSHINE ANTICIPATED.

TRICKY FCST SETTING UP FOR LATE WEDNESDAY INTO THURSDAY AS SHORT
RANGE GUIDANCE INCLUDING THE CANADIAN GEM SHOWING LOW PRESSURE
MOVG THROUGH SRN NEW ENGLAND FROM THE GREAT LAKES REGION. THE WRF
IS THE MOST AGGRESSIVE W/ITS QPF & BRING RAFL FURTHER N INTO NRN
AREAS. GFS & TO SOME EXTENT THE GEM FURTHER S & QUICKER W/THE
MOVEMENT OF THE LOW. USED THE GFS QPF FIELDS & LEANED W/HIGHEST
POPS (LIKELY TO CATEGORICAL) & QPF ACROSS DOWNEAST & COASTAL AREAS
WHERE BEST LIFT & WAA PATTERN WILL BE LOCATED. BROUGHT CHC POPS AS
FAR N & MLT-HUL & THEN DROP THEM BACK SWD AS THE LOW MOVES FURTHER
E BY THURSDAY AFTERNOON.

TEMPERATURES/DEWPOINTS ARE A REFLECTION OF THE MAV & MET GUIDANCE
THROUGH THURSDAY NIGHT. ADJUSTMENTS WERE MADE OUT OF THE GATE LATE
THIS AFTERNOON INTO THIS EVENING BASED ON LATEST TRENDS OF THE
METARS & HYDROVIEW DATA.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION FRIDAY THROUGH THE
WEEKEND BRINGING WARM HUMID CONDITIONS. GENERALLY EXPECT DRY
CONDITIONS FRIDAY THROUGH THE WEEKEND...THOUGH A WEAK DISTURBANCE
COULD SUPPORT A FEW SHOWERS FRIDAY. A COLD FRONT WILL APPROACH
LATER MONDAY...WITH INCREASING SHOWER/THUNDERSTORM CHANCES
PARTICULARLY ACROSS THE NORTH/MOUNTAINS. THE COLD FRONT SHOULD
THEN CROSS THE REGION TUESDAY WITH SHOWERS/THUNDERSTORMS.
TEMPERATURES WILL REMAIN AT ABOVE NORMAL LEVELS EARLY NEXT WEEK.

&&

.AVIATION...
TAF SITES ESP ACROSS THE N WILL HAVE TO DEAL W/TSRA INTO THE
EVENING HRS. MAIN CONCERN WILL BE GS & HVY RAFL. SOME GUSTS TO 30
KTS ARE PSBL. MVFR CONDITIONS THIS EVENING MAINLY FOR HZ/BR
& PRECIP WILL REMAIN THROUGH MUCH OF THE NIGHT AS CIGS ARE FCST TO
DROP TO 1500 FT & VSBY DOWN TO AROUND 2SM. EXPECTING CONDITIONS TO
GO VFR AFT 12Z WED.

&&

.MARINE...
SHORT TERM: MAIN FOCUS W/BE SHRA & TSRAS THIS EVENING ALONG
W/FOG. KEPT THE MENTION OF WIDESPREAD FOG IN THERE THROUGH TONIGHT
& THEN WENT W/AREAS OF FOG THE REST OF THE WAY. GFS WIND FIELDS
WERE USED THROUGH THU BASED ON ITS PERFORMANCE SO FAR. SOME
TWEAKING DOWN ON THE SPEEDS WAS DOWN ESP AT NIGHT. BACKED AWAY
FROM WAVEWATCH PUSHING SEAS ABV THE CRITERIA OF 5 FT. IT WAS
RUNNING A FOOT TOO HIGH BASED ON THE LAST 3 HRLY TRENDS OF THE
OBS. BROUGHT SEAS TO 4 FT & THEN BROUGHT THEM BACK TO 3 FT BY LATE
THU AS SFC LOW MOVES TO THE E. KEPT MENTION OF THE SWELL THROUGH
WED NIGHT.

LONG TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS FRIDAY THROUGH THE WEEKEND.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...NORCROSS
AVIATION...WOLFE
Hazardous weather outlook, Jul 11, 9:36 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
936 AM EDT TUE JUL 11 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-121345-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
936 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATER
THIS MORNING AND CONTINUE RIGHT THROUGH THE EVENING HOURS. STORMS
WILL DEVELOP OVER WESTERN AND CENTRAL AREAS BY AROUND NOONTIME AND
THEN DEVELOP ACROSS NORTHERN AREAS THIS AFTERNOON. THUNDERSTORMS
COULD BECOME SEVERE IN SOME LOCATIONS WITH THE MAIN SEVERE WEATHER
THREAT BEING LARGE HAIL. STRONG WIND GUSTS ARE POSSIBLE AS WELL.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER WILL BE THE THREAT
FOR FLASH FLOODING AS THUNDERSTORMS WILL REDEVELOP WITH SLOW
FORWARD MOVEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING.
AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED
TO RELAY ANY SEVERE REPORTS OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jul 11, 11:55 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1155 AM EDT TUE JUL 11 2006

MEZ001-003-004-010-111730-
AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...
1155 AM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...

AT 1150 AM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS AND SMALL HAIL DEVELOPING ACROSS NORTHWESTER AROOSTOOK
AND SOMERSET COUNTIES. THESE STORMS WERE MOVING SLOWLY NORTHEASTWARD.
OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION THROUGH
130 PM EDT AND MOVE SLOWLY NORTHEAST THROUGH NORTHERN PISCATAQUIS
COUNTY.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...

IN NORTHWESTERN PISCATAQUIS COUNTY...

CHURCHILL DAM...   CHAMBERLAIN LAKE...

IN NORTHERN SOMERSET COUNTY...

BILLY JACK DEPOT...

IN NORTHWESTERN AROOSTOOK COUNTY...

DAQUAAM...    SAINT PAMPHILE...  NINE MILE BRIDGE...

ESTCOURT STATION...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4606 7041 4571 6959 4721 6843 4745 6922

HEWITT
Special weather statement, Jul 11, 12:43 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1243 PM EDT TUE JUL 11 2006

MEZ001-002-111800-

AROOSTOOK COUNTY...

1243 PM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1237 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS NEAR WALLAGRASS AND ABOUT 3 MILES EAST OF WINTERVILLE. THESE STORMS
WERE MOVING NORTHEAST AT 10 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
    EAGLE LAKE...         FRENCHVILLE...        VAN BUREN...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4715 6888 4665 6873 4705 6778 4738 6825

WEITLICH
Special weather statement, Jul 11, 1:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
142 PM EDT TUE JUL 11 2006

MEZ001-111845-

AROOSTOOK COUNTY...

142 PM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 136 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS 10 MILES NORTH OF NINE-MILE BRIDGE. THESE STORMS WERE MOVING
NORTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 245 PM EDT INCLUDE...
  REMOTE AREAS OF NORTHWESTERN AROOSTOOK COUNTY

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4660 7000 4658 6934 4711 6880 4740 6924

WEITLICH
Special weather statement, Jul 11, 2:02 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT TUE JUL 11 2006

MEZ005-010-011-015-031-111915-
PISCATAQUIS AND PENOBSCOT COUNTIES...
202 PM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 158 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
    BROWNVILLE JUNCTION...   MILLINOCKET...
    MILO...   LAGRANGE...   SEBOEIS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4526 6957 4490 6887 4579 6858

WEITLICH
Special weather statement, Jul 11, 3:13 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
313 PM EDT TUE JUL 11 2006

MEZ005-011-031-112015-

PISCATAQUIS AND PENOBSCOT COUNTIES...

313 PM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 310 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SHOWERS
AND THUNDERSTORMS POSSIBLY WITH SMALL HAIL AND GUSTY WINDS OVER
MILO. THE STORM WAS MOVING NORTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
    MILO...               BROWNVILLE JUNCTION...
    MILLINOCKET...        EAST MILLINOCKET...   MEDWAY...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4528 6926 4515 6890 4555 6838 4589 6868

FITZSIMMONS
Special weather statement, Jul 11, 3:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EDT TUE JUL 11 2006

MEZ001-002-004-112045-
AROOSTOOK AND PISCATAQUIS COUNTIES...
350 PM EDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND NORTHERN
PISCATAQUIS COUNTIES...

AT 346 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS WITH POSSIBLE SMALL HAIL ACROSS THE REGION. THE
STORMS WERE MOVING NORTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 445 PM EDT INCLUDE...
    DEBOULLIE MOUNTAIN...                       PORTAGE...
    ASHLAND...            EAGLE LAKE...         FORT KENT...
    MAPLETON...           WASHBURN...           WOODLAND...
    MADAWASKA...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4697 6964 4624 6954 4664 6777 4757 6831

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:55 AM EDTSpecial Weather StatementCAR95 min
Jul 11, 12:43 PM EDTSpecial Weather StatementCARAroostook77 min
Jul 11, 1:42 PM EDTSpecial Weather StatementCAR63 min
Jul 11, 2:02 PM EDTSpecial Weather StatementCARPenobscot73 min
Jul 11, 2:25 PM EDTSevere Thunderstorm WarningCARAroostook65 min
Jul 11, 3:13 PM EDTSpecial Weather StatementCARPenobscot62 min
Jul 11, 3:50 PM EDTSpecial Weather StatementCARAroostook55 min
Jul 11, 4:00 PM EDTSpecial Weather StatementCARPiscataquis60 min
Jul 11, 4:34 PM EDTSevere Thunderstorm WarningCARAroostook56 min
Jul 11, 4:57 PM EDTSpecial Weather StatementCARPiscataquis78 min
Jul 11, 5:05 PM EDTSpecial Weather StatementCARAroostook55 min
Jul 11, 5:38 PM EDTSpecial Weather StatementCARHancock67 min
Jul 11, 5:43 PM EDTSevere Thunderstorm WarningCARAroostook62 min
Jul 11, 5:53 PM EDTSevere Thunderstorm WarningCARAroostook37 min
Jul 11, 6:18 PM EDTSpecial Marine WarningCAR57 min
Jul 11, 6:46 PM EDTSpecial Weather StatementCARWashington59 min
Jul 11, 6:58 PM EDTSpecial Weather StatementCARAroostook62 min
Jul 11, 7:07 PM EDTSevere Thunderstorm WarningCARAroostook38 min
Jul 11, 7:45 PM EDTSpecial Weather StatementCARWashington60 min

Nearby

Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.